MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported an increase in negative dysphotopsia complaints associated with the zcb00 monofocal intraocular lens (iol) in comparison to toric, zcu model lenses.The doctor specifically reported that a zcb00 lens was explanted from a patient's right eye due to patient's complaint of temporal negative dysphotopsia which the patient could not live with.The patient's condition did not improve over a span of 5 to 6 weeks.It was indicated that the phaco procedure with the posterior chamber intraocular lens (pciol) proceeded smoothly.The iol exchange procedure was completed without any complications and a non-johnson & johnson was used as a replacement lens.The physician indicated that no issues or side effects are anticipated.The patient is satisfied with the outcomes following the iol exchange.Note: this emdr report captures the issues reported regarding the zcb00 lens, sn (b)(6).The event associated with the toric zcu model lens does not meet the criteria for reportable events.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between mar 25, 2025 and may 7, 2025.Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of records related to the device including labeling and complaint trending will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.An attempt was made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information provided noted that the right eye phaco with posterior chamber intraocular lens (pciol) was uncomplicated.It was indicated that there was no patient injury such as capsule tear.That the patient decided to hold off on surgery on cataract for the left eye (os) until negative dysphotopsia issue was resolved in the right eye (od).It was confirmed that no medical and/or surgical interventions such as incision enlargement, vitrectomy, or sutures required and no medications were prescribed.That the iol explant and exchange resolved the temporal negative dysphotopsia.The following fields were updated accordingly: section a2: age: 75 years.Section a4: patient weight: was indicated as "unknown; not overweight." section a5: ethnicity: was indicated as "white".Section b3: date of event: 3/26/25.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22342913
Report Number3012236936-2025-000178
Device Sequence Number18270916
Product Code HQL
UDI-Device Identifier05050474531765
UDI-Public(01)05050474531765(17)281121
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale